Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 20, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Apr 2, 2006, 9:17 PM EDT for Carter County, Unicoi County, Washington County, Tennessee. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2006, 9:17 PM EDT (01:17 UTC)
- Expired
- Apr 2, 2006, 10:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
Counties Carter County, TN, Unicoi County, TN, Washington County, TN
The radar
The Knoxville radar (KMRX), 94 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 6:08 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.3 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2598 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 3:53 PM EDT, 5 hours 24 minutes earlier.
Area forecast discussion, Apr 2, 3:53 PM EDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 353 PM EDT SUN APR 2 2006 .SHORT TERM (TONIGHT AND AND MONDAY)...A COLD FORT WILL MOVE ACROSS THE AREA LATE TONIGHT INTO MONDAY MORNING. AHEAD OF THIS FRONT...SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE MRX CWA. AN ADDITIONAL ROUND OF STROM ARE EXPECT TO PUSH THOUGH OVERNIGHT. SOME OF THE STORMS MAY BECOME QUITE STRONG...POSSIBLY EVEN SEVERE. THE FRONT WILL EXIT THE AREA MONDAY AFTERNOON WITH DRIER AIR MOVING IN BEHIND. .LONG TERM (MONDAY NIGHT THROUGH SUNDAY)...HIGH PRESSURE BUILDS IN AND DOMINATES AREA WEATHER TUESDAY AND WEDNESDAY. CONFIDENCE IS LOW ON TIMING AND TRACK OF A LOW MOVING INTO THE AREA DURING THE END OF THE WEEK. WILL KEEP 20 TO 30 POPS GOING FOR THURSDAY THROUGH SATURDAY FOR THIS. A RETURN TO DRY CONDITIONS ON SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 59 72 41 67 / 70 40 10 0 KNOXVILLE MCGHEE TYSON AIRPORT, TN 59 70 40 64 / 70 60 10 0 OAK RIDGE, TN 58 70 39 64 / 70 50 10 0 TRI CITIES AIRPORT, TN 54 68 37 61 / 60 60 10 0 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MJB
Hazardous weather outlook, Apr 2, 5:14 AM EDT, 16 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 514 AM EDT SUN APR 2 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-031000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 414 AM CDT SUN APR 2 2006 /514 AM EDT SUN APR 2 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL SWING ACROSS THE REGION LATE THIS AFTERNOON...THEN A COLD FRONT WILL APPROACH THE AREA LATE TONIGHT. THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT...ESPECIALLY LATE THIS AFTERNOON AND AGAIN LATE TONIGHT. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TODAY OR TONIGHT.
In the hours before
Local storm report, Apr 2, 7:24 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
724 PM EDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG ONEIDA 36.50N 84.51W
04/02/2006 SCOTT TN LAW ENFORCEMENT
TREES AND POWER LINES DOWN COUNTY WIDE. REPORTED BY
SHERIFFS OFFICE.
0715 PM HAIL JELLICO 36.58N 84.13W
04/02/2006 E0.88 INCH CAMPBELL TN LAW ENFORCEMENT
NICKEL SIZE HAIL ON I-75 SOUTH OF JELLICO.
&&
MEPSpecial weather statement, Apr 2, 9:06 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 906 PM EDT SUN APR 2 2006 TNZ017-018-VAZ005-006-008-030200- JOHNSON-RUSSELL-SCOTT-SULLIVAN-WASHINGTON- 906 PM EDT SUN APR 2 2006 ...STRONG THUNDERSTORMS MAY AFFECT THE CITY OF BRISTOL... JOHNSON...AND SULLIVAN COUNTIES OF TENNESSEE AS WELL AS SCOTT ...RUSSELL AND WASHINGTON COUNTIES OF SOUTHWEST VIRGINIA... AT 905 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTON TO WEBER CITY TO 10 MILES WEST OF JONESBOROUGH....MOVING EAST AT 45 MPH. THESE STORMS WERE MUCH WEAKER THAN THE SEVERE STORMS THAT HAD AFFECTED MUCH OF THE REMAINDER OF NORTHEAST TENNESSEE THIS EVENING... AND SHOULD REMAIN BELOW SEVERE LEVELS. HOWEVER...SMALL HAIL UP TO DIME SIZE...AND GUSTY WINDS UP TO 40 TO 50 MPH ARE STILL POSSIBLE WITH THESE STORMS. BRIEF HEAVY RAINS AND DEADLY LIGHTNING WILL OCCUR WITH THESE STORMS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT MONDAY MORNING FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE AND SOUTHWEST VIRGINIA. TG
Local storm report, Apr 2, 9:12 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
912 PM EDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND GST TAZEWELL 36.46N 83.58W
04/02/2006 E70.00 MPH CLAIBORNE TN AMATEUR RADIO
SPOTTER ESTIMATED WIND GUST TO 70 MPH NEAR HARRIGATE.
0745 PM TSTM WND DMG 6 SE WARTBURG 36.04N 84.51W
04/02/2006 MORGAN TN LAW ENFORCEMENT
NUMEROUS POWER LINES DOWN.
0751 PM TSTM WND DMG HARRIMAN 35.93N 84.56W
04/02/2006 ROANE TN LAW ENFORCEMENT
NUMEROUS TREES DOWN ACROSS THE NORTH HALF OF THE COUNTY.
0801 PM HAIL 5 SSE CLINTON 36.02N 84.10W
04/02/2006 E1.00 INCH ANDERSON TN AMATEUR RADIO
QUARTER SIZE HAIL ON HWY 25W SE OF CLINTON.
0810 PM HAIL POWELL 36.03N 84.03W
04/02/2006 E1.00 INCH KNOX TN EMERGENCY MNGR
NICKEL TO QUARTER SIZE HAIL.
0815 PM TSTM WND DMG 6 SW SNEEDVILLE 36.48N 83.29W
04/02/2006 HANCOCK TN LAW ENFORCEMENT
ROOF OFF BARN AND BARN IN ROAD ON HWY 33 SW OF
SNEEDVILLE. NUMEROUS TREES DOWN COUNTY WIDE.
0820 PM HAIL KNOXVILLE 35.97N 83.95W
04/02/2006 E1.00 INCH KNOX TN AMATEUR RADIO
NICKEL TO QUARTER SIZE HAIL ON CEDAR BLUFF. REPORTED BY
SPOTTER.
0855 PM TSTM WND GST 5 NE NEWPORT 36.01N 83.13W
04/02/2006 E60.00 MPH COCKE TN AMATEUR RADIO
SPOTTER ESTIMATED 60 MPH WIND AND RAINFALL OF 2 INCHES
PER HOUR AT PARROTTSVILLE.
&&
MEPThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 8:16 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Hamblen, Jefferson, Sevier | 59 min |
| Apr 2, 8:44 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Greene | 46 min |
| Apr 2, 9:56 PM EDT | Severe Thunderstorm Warning | MRX | Johnson | 34 min |
| Apr 2, 11:52 PM EDT | Severe Thunderstorm Warning | MRX | Morgan, Scott | 38 min |
| Apr 3, 12:33 AM EDT | Severe Thunderstorm Warning | MRX | Campbell | 27 min |
| Apr 3, 12:53 AM EDT | Severe Thunderstorm Warning | MRX | Anderson, Claiborne, Union | 32 min |
| Apr 3, 1:02 AM EDT | Severe Thunderstorm Warning | MRX | Knox | 58 min |
| Apr 3, 1:35 AM EDT | Severe Thunderstorm Warning | MRX | Bledsoe | 40 min |
| Apr 3, 1:45 AM EDT | Severe Thunderstorm Warning | MRX | Jefferson, Sevier | 42 min |
| Apr 3, 2:06 AM EDT | Severe Thunderstorm Warning | MRX | Rhea | 25 min |
| Apr 3, 2:10 AM EDT | Severe Thunderstorm Warning | MRX | Carter, Johnson, Sullivan, Unicoi, Washington | 47 min |
| Apr 3, 2:20 AM EDT | Severe Thunderstorm Warning | MRX | Roane | 55 min |
| Apr 3, 2:35 AM EDT | Severe Thunderstorm Warning | MRX | Loudon | 25 min |
| Apr 3, 2:52 AM EDT | Severe Thunderstorm Warning | MRX | Blount, Knox | 53 min |
| Apr 3, 3:10 AM EDT | Severe Thunderstorm Warning | MRX | Jefferson, Sevier | 65 min |
| Apr 3, 3:21 AM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Sequatchie | 39 min |
| Apr 3, 3:50 AM EDT | Severe Thunderstorm Warning | MRX | Meigs, Rhea | 40 min |
| Apr 3, 3:51 AM EDT | Severe Thunderstorm Warning | MRX | Cocke | 54 min |
| Apr 3, 3:52 AM EDT | Severe Thunderstorm Warning | MRX | Marion | 23 min |
| Apr 3, 4:04 AM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 56 min |
| Apr 3, 4:13 AM EDT | Severe Thunderstorm Warning | MRX | Sequatchie | 17 min |
| Apr 3, 5:15 AM EDT | Severe Thunderstorm Warning | MRX | Polk | 45 min |
| Apr 3, 9:40 AM EDT | Lake Wind Advisory | MRX | Anderson, Bledsoe, Blount, Bradley, Campbell, Carter and 25 more | 10 hr |
| Apr 3, 9:40 AM EDT | Wind Advisory | MRX | Blount, Carter, Cocke, Greene, Johnson, Sevier and 1 more | 10 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.